We experienced a case of an 18-year-old man who had been diagnosed with acute lymphoblastic leukemia (ALL) as a child and developed iatrogenic calcinosis cutis due to the extravasation of intravenous anticancer drugs” Chung and Kim (2016).
“We experienced a case of an 18-year-old man who had been diagnosed with acute lymphoblastic leukemia (ALL) as a child and developed iatrogenic calcinosis cutis due to the extravasation of intravenous anticancer drugs. Here, we report our case with a review of the literature. In January 2015, a patient initially diagnosed with ALL in June 2001 visited us for the further evaluation and treatment of a mass.
ReTweet if useful... Iatrogenic Calcinoshs Cutis following chemotherapy extravasation http://ctt.ec/7L578+ @ivteam #ivteam
Until September 2004, the patient had been treated with methotrexate, vincristine, and cyclophosphamide at the outpatient clinic of the Department of Pediatrics. In 2002, the patient exhibited extravasation of intravenous anticancer drugs on the dorsum of the right hand. At that time, the patient presented with pain, swelling, redness, and tender inflammation. Over two weeks, the redness and inflammation had improved, but the lesion exhibited a gradual tendency towards firmness. A routine laboratory test showed calcium levels of 9.9 mg/dL and inorganic phosphate levels of 5.4 mg/dL. In February 2007, the patient experienced a relapse of ALL. Until August 2010, the patient received secondary chemotherapy using the same drugs. During this period, in 2008, the patient experienced extravasation of intravenous anticancer drugs on the elbow of the right arm. As in 2002, the patient developed a larger mass two weeks later. A routine laboratory test showed calcium levels of 9.5 mg/dL and inorganic phosphate levels of 5.3 mg/dL. Both masses persisted without changes in their size” Chung and Kim (2016).Full Text
Chung, E.H. and Kim, Y.H. (2016) Iatrogenic Calcinosis Cutis of the Upper Limb Arising from the Extravasation of Intravenous Anticancer Drugs in a Patient with Acute Lymphoblastic Leukemia. Archives of Plastic Surgery. 43(2), p.214–216.
Thank you to our partners for supporting IVTEAM